Um, im sorry but where in the world are you getting the idea that i was in any way doing anything but posing a legitimate relevant question relating to your OP? I absolutely, positively did not “attack” you in any way. Neither did i express any sort of. “displeaure” towards this or any other thread of yours (i dont remember ever reading a thread of yours before). Can you explain why my question was so hostile and offensive to you? Jesus H. Christ, you STILL have not answered the question. And yeah, any ONE doctor will have opinions and the one to listen to and the one whose opinions are most relevant is the one doctor whose care you are under. Thou doth protest too much. I asked a perfectly reasonable question, you made a lot of noise and said a lot of words in response to that question but in the end the question remains unanswered. I stand behind my question. Your reaction to it was not appropriate.
I’m on different prescribed stimulants at different times. Yes naturally I discuss them with my doctor.
I’ll go a third your way and say maybe I shouldn’t have posted so many specifics, but I disagree with you in general. A message board like this is extremely diverse with a million different opinions, stories, experiences, etcetc. There are 17 trillion topics in the world. Minus a few details, I raised the general topic of stimulant crash or stimulant comedown. Go google it, it’s a very common occurrence/topic. If you don’t like my details, you could just post a general idea about stim crash, or you could avoid the thread entirely and let people who are interested in the topic answer if they want.
Ok, so here’s 2 people that mention a doctor’s opinion. Just there, that’s 2 doctor’s opinions represented, where asking your doctor is only one opinion. Plus Joey “knows some people who will set an alarm” etc; there’s an idea that someone interested about ritalin reading the thread, might want to know. Etcetcetc for all the posts in the thread with useful info and opinions.
So you are giving equal value to the opinions of random people on the internet who know nothing about you and have no medical training whatsoever to the informed opinion of your doctor?
In general if someone says “my doctor said this”, they’re reporting what a trained doctor said. You’re splitting hairs. The only thing that remains is whether or not you believe that person’s report, or believe it’s accurately relayed. That’s a personal judgement of your own.
“Random people on the internet”, I feel, demeans people who post on this board a bit (even if you didn’t intend that). I’ve developed a very high level of respect/faith/trust in the general types of people who post here. So no, it’s not random people, it’s people who on average are of an honesty and wisdom that I trust. There’s also something about people who talk with authority, quoting/etc info that can be verified/etc, so then you know that person is wise/etc and not posting random crap.
Clarification, when I said I disagree, I DON’T mean I shouldn’t talk to my doctor about these issues, of course, I just mean that one should be able to bring up a basic topic here. Forgive the details I gave, and go google “ritalin crash” and look at all the results.
Unwanted side-effects of medications is a very simple topic, I just brought up a specific though very common medication. I’m not saying I’m hallucinating orange cows, and can you please analyze this hallucination of mine. If it’s an uncommon topic, well, what the heck is the SDMB General Questions section for, just to answer simple, basic, common questions? Isn’t also used to bring up interesting questions and topics that people can express opinions on and butt in on? Whatever…
Interesting. I’d never heard of adrafinil but a quick google suggests it’s metabolized into modafinil (Provigil).
AM exercise: yeah, and it helps right then but if I sit down to work, I get sleepy all over again :). The sleepiness is simply idiopathic (my definition of “idiopathic” is “your body is an idiot”). The wake-up meds make me much more functional.
BeeGee: interesting that you mention Xyrem. I’d heard of that in the context of narcolepsy - which I don’t appear to have. I can stay awake, it’s just tough sometimes. What would concern me about that it seems like it’s something you have to take for a while to have it help; the advantage to me of the Nuvigil is that I can skip that if I can afford to be brain-dead for a day.
Provigil is my preferred stimulant for ADHD. I know it’s off-label but it’s great to have something really steady all day. Very expensive, though, my insurance is extremely strict that you have to have documented narcolepsy for them to pay for it.